Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Feb 3, 2006, 8:16 PM EST for Volusia County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2006, 8:16 PM EST (01:16 UTC)
- Expired
- Feb 3, 2006, 8:45 PM EST
- In force
- 29 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 132 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 040116 SVRMLB FLC127-040145- /O.NEW.KMLB.SV.W.0001.060204T0116Z-060204T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 816 PM EST FRI FEB 3 2006 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN VOLUSIA COUNTY IN FLORIDA THIS INCLUDES THE CITIES OF...SOUTH DAYTONA...PORT ORANGE...ORMOND BEACH...HOLLY HILL...DAYTONA BEACH * UNTIL 845 PM EST * AT 807 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 15 MILES WEST OF DAYTONA BEACH SPEEDWAY...OR ABOUT NEAR DE LEON SPRINGS...AND MOVING NORTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DAYTONA BEACH INTL SPEEDWAY...WILBUR BY THE SEA AND ORMOND BY THE SEA. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2918 8141 2904 8130 2910 8093 2944 8110 $$ BRAGAW
1 follow-up statement
000 WWUS52 KMLB 040146 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 846 PM EST FRI FEB 3 2006 FLC127-040156- /O.EXP.KMLB.SV.W.0001.000000T0000Z-060204T0145Z/ VOLUSIA FL- 845 PM EST FRI FEB 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VOLUSIA COUNTY HAS EXPIRED... AT 840 PM EST NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. AS A RESULT...THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 2918 8141 2904 8130 2910 8093 2944 8110 $$ BRAGAW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 2:45 PM EST, 5 hours 31 minutes earlier.
Area forecast discussion, Feb 3, 2:45 PM EST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 245 PM EST FRI FEB 3 2006 ...INCREASING SEVERE WEATHER THREAT OVERNIGHT CONTINUING INTO FIRST HALF OF SATURDAY... ...DRY WITH BELOW NORMAL TEMPERATURES SUNDAY THROUGH NEXT FRIDAY... .DISCUSSION...CURRENTLY...STORMS DEVELOPING OVER PRIMED AIRMASS IN THE TREASURE COAST AND SOUTHERN LOCATIONS WHERE RICH MOISTURE...SURFACE HEATING AND BOUNDARIES ARE CONTRIBUTING TO WIDESPREAD PCPN WITH A SLOW INCREASE IN STRENGTH OF STORMS. PERSISTENT SHOWERS AND EMBEDDED THUNDER LOCATED NORTH THROUGH THE REMAINDER OF THE FORECAST AREA WITH TRAINING CELLS WILL PRODUCE RAIN AMOUNTS FROM ONE TO TWO INCHES IN MANY AREAS THROUGH THE EVENING. TONIGHT...VERY MOIST SW FLOW WILL CONTINUE ACROSS THE REGION WITH UPSTREAM HEIGHT FALLS AND APPROACHING JET MAXIMA PRODUCING INCREASINGLY STRONG WINDS AND DIRECTIONAL SHEAR IN THE 0-3KM LAYER. THE ENVIRONMENT BY EARLY SATURDAY MORNING WILL BE FAVORABLE FOR THE DEVELOPMENT OF ROTATING STORMS AND TORNADOES ALONG WITH LOCALLY HEAVY RAIN IN TRAINING CELLS. THIS SET UP FOR SEVERE WEATHER AND OR DAMAGING WINDS/TORNADOES WILL INCREASE AFTER MIDNIGHT WITH STRONG ENVIRONMENTAL ASCENT PROVIDED BY APPROACHING 130+ KT JET FROM THE GULF OF MEX. THIS WILL BE A RAPIDLY CHANGING ENVIRONMENT OVERNIGHT AND PERSONS SHOULD MONITOR CONDITIONS CLOSELY BEFORE RETIRING FOR THE NIGHT AS AN ORGANIZED SEVERE WEATHER EPISODE WILL BE POSSIBLE OVER ECFL TOWARD DAYBREAK SATURDAY. WILL UPDATE THE HAZARDOUS OUTLOOK LATER THIS AFTERNOON. SATURDAY...ONGOING STRONG OR SEVERE EVENT WILL LINGER INTO SAT MORNING WITH NUMEROUS SHOWERS AND EMBEDDED STRONG STORMS. A RAPIDLY DEVELOPING SFC LOW PRESSURE NORTH OF THE STATE WILL DRAG A STRONG COLD FRONT THROUGH CENTRAL FLORIDA FROM LATE MORNING INTO THE AFTERNOON. THE POSSIBILITY OF STRONG STORMS WILL LINGER UNTIL FRONTAL PASSAGE WITH GUSTY CONDITIONS ASSOCIATED WITH THE FRONTAL ZONE. WILL TREND DOWN POPS FROM N TO S DURING THE PERIOD WITH STEADILY CLEARING SKY COVER AND DURING THE AFTERNOON. SATURDAY NIGHT-MONDAY...MID LEVEL TROUGH AXIS CROSSES INTO THE ATLANTIC BRINGING SHARP CLEARING LINE THROUGH CWA BY EARLY SATURDAY EVENING. NW FLOW AND COLD ADVECTION PATTERN WILL SET UP COLDEST NIGHT IN SEVERAL WEEKS FOR SUNDAY MORNING. EXPECTS MINS NEAR 40 DEGREES AREA-WIDE PLUS/MINUS 2 DEGREES. SUNNY SKIES RETURN SUNDAY WITH MAXS GENERALLY 60-65 DEGREES. FAVORABLE RADIATIONAL COOLING SETTING UP FOR SUNDAY NIGHT WITH HIGH PRESSURE CENTER REACHING SOUTHERN CWA. MINS SHOULD BE SIMILAR TO PREVIOUS NIGHT ACROSS THE NORTH HALF...BUT 3-5 DEGREES COLDER ACROSS THE SOUTH. ISOLATED RURAL/INLAND LOCATIONS MAY APPROACH FREEZING...WITH AREAS OF FROST POSSIBLE AREA-WIDE. MONDAY NIGHT-FRIDAY...MID LEVEL FLOW PATTERN FLATTENS CONSIDERABLY...EXCEPT FOR PASSAGE OF TWO WEAK SHORTWAVES. ASSOCIATED FRONTAL BOUNDARIES LIKELY TO CROSS THE REGION TUESDAY AND AGAIN LATE FRIDAY...BUT WITH LITTLE OPPORTUNTITY FOR PRE- FRONTAL MOISTENING...DO NOT EXPECT ANY PRECIP. MAX TEMPS GENERALLY IN THE 60S...EXCEPT LOWER 70S OVER THE SOUTHERN THIRD OF CWA. MINS MAINLY IN THE 40S GIVEN RESIDUAL DRY AIR MASS. THESE TEMPS ARE SEVERAL DEGREES BELOW CLIMO FOR EARLY FEB. && .MARINE...S/SW FLOW WILL INCREASE TO SCA LEVELS BY EARLY SATURDAY AS GRADIENT TIGHTENS IN ASSOCIATION WITH FRONTAL BOUNDARY. FLOW SHIFTS TO W/NW LATER SATURDAY AND REMAINS STRONG AS FRONT CROSSES THE REGION. BRIEF PERIOD WITH GUSTS NEAR GALE FORCE POSSIBLE OFFSHORE SATURDAY NIGHT. RAPID DECREASE OF WINDS EXPECTED BY SUNDAY AFTERNOON AS HIGH PRESSURE ADVANCES TOWARD THE CENTRAL PENINSULA. NO HIGHLIGHTS FOR REMAINDER OF FORECAST PERIOD. && .AVIATION...THUNDERSTORMS...SOME POSSIBLY SEVERE WILL CREATE HAZARDOUS CONDITIONS OVER A LARGE AREA TONIGHT. VERY STRONG WINDS WITH DIRECTIONAL SHEAR WILL DEVELOP LATE. WIDESPREAD IFR CONDITIONS ARE EXPECTED THROUGH SATURDAY MORNING. && .FIRE WEATHER...MIN RH NEAR RED FLAG WARNING CRITERIA POSSIBLE SUNDAY AFTERNOON IN WAKE OF COLD FRONT BUT WINDS WILL BE LIGHT. GIVEN EXPECTED SOIL WETTING FROM RAINS OVER NEXT 24 HOURS AND STILL SOME UNCERTAINTY WITH DURATION OF CRITICAL RH...WILL NOT ISSUE WATCH AT THIS TIME. REMAINING DRY MONDAY AFTERNOON... ESPECIALLY NORTHWEST INTERIOR...BUT WINDS WILL BE LIGHT AND LOW RH DURATIONS SHOULD BE LESS THAN SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... DAB 63 68 37 59 / 70 50 10 0 MCO 64 69 38 62 / 70 50 10 0 MLB 66 71 40 62 / 70 60 10 0 VRB 67 74 41 64 / 60 70 10 0 && .MLB WATCHES/WARNINGS/ADVISORIES... ...SMALL CRAFT ADVISORY FLAGLER BEACH TO JUPITER INLET LATE TONIGHT THROUGH SUNDAY MORNING. && SHORT TERM...PENDERGRAST/VOLKMER LONG TERM....SPRATT
Hazardous weather outlook, Feb 3, 3:08 PM EST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 308 PM EST FRI FEB 3 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 040400- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 308 PM EST FRI FEB 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE WEATHER THREATS WILL INCREASE THIS EVENING... ...THUNDERSTORM IMPACT... STRONG ATMOSPHERIC WINDS WILL COMBINE WITH DEEP MOISTURE AND AN APPROACHING JET STREAM TO PRODUCE NUMEROUS THUNDERSTORMS TONIGHT. DURING THE NIGHT ENHANCED TURNING OF LOW LEVEL WINDS AND LARGE SCALE LIFTING PROVIDED BY THE JET STREAM WILL CREATE A HAZARD FOR STRONG TO SEVERE STORMS ACROSS EAST CENTRAL FLORIDA. OF PRIMARY CONCERN WILL BE THE POTENTIAL FOR THE DEVELOPMENT OF ROTATING STORMS...WHICH WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND POSSIBLE TORNADOES. INDIVIDUAL CELLS WILL ALSO BE CAPABLE OF INTENSE RAINFALL...FREQUENT LIGHTNING AND HAIL. ...FLOOD IMPACT... INDIVIDUAL STORMS MOVING ACROSS THE SAME AREAS...OR TRAINING...WILL PRODUCE A MODERATE THREAT OF LOCALIZED FRESHWATER FLOODING TONIGHT. RAINFALL AMOUNTS OF 3 TO 4 INCHES WILL BE POSSIBLE IN SOME AREAS. LOCAL FLOODING HAS ALREADY BEEN OCCURRING SINCE THE AFTERNOON OVER THE FLORIDA WEST COAST AND NUMEROUS STORMS WILL LIKELY PRODUCE PONDING OF WATER AND HAZARDOUS DRIVING CONDITIONS INTO EARLY SATURDAY. ...MARINE THUNDERSTORM GUST IMPACT... NUMEROUS STORMS...SOME POSSIBLY SEVERE WILL MOVE EAST OFF THE COAST TONIGHT. WIND GUSTS OF 35 TO 50 KNOTS WILL BE POSSIBLE IN THE STRONGER STORMS. MARINERS ARE ADVISED TO TRAVEL SAFELY AND BE PREPARED TO SEEK SAFE HARBOR WHEN STORMS THREATEN. ...WATERSPOUT IMPACT... STRONG WIND SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE WILL PROMOTE TURNING OF SOME STORMS. AS THESE STORMS MOVE OFFSHORE THEY WILL BE CAPABLE OF PRODUCING SMALL TORNADOES OR WATERSPOUTS OVER THE MARINE AREA. WATERSPOUTS CAN OVERTURN VESSELS AND ALSO COULD BE WRAPPED IN RAIN BEING IMPOSSIBLE TO RECOGNIZE. ...WIND AND SEA IMPACT... A SMALL CRAFT ADVISORY CONTINUES IN EFFECT FOR THE OFFSHORE WATERS FOR WINDS AROUND 20 KNOTS. SMALL CRAFT SHOULD EXERCISE CAUTION NEAR SHORE FOR WINDS 15 TO 2O KNOTS. LOCALIZED WIND GUSTS WILL EXCEED 34 KNOTS NEAR STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG STORMS WILL LINGER INTO SATURDAY MORNING. A COLD FRONT WILL PASS OVER EAST CENTRAL FLORIDA ON SATURDAY BRINGING MUCH DRIER AND COOLER AIR INTO THE AREA FOR THE REMAINDER OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE DEVELOPING WEATHER CONDITIONS TONIGHT. FORMAL ACTIVATION MAY BE NEEDED. SPOTTERS ARE REQUESTED TO CONTACT THE NATIONAL WEATHER SERVICE SHOULD SEVERE WEATHER AND OR FLOODING BE OBSERVED OR THESE CONDITIONS ARE REPORTED TO YOUR NET CONTROL POSITION. PENDERGRAST
In the hours before
Special weather statement, Feb 3, 2:22 PM EST, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 222 PM EST FRI FEB 3 2006 FLZ053-031940- OSCEOLA- 222 PM EST FRI FEB 3 2006 ...STRONG STORM CAPABLE OF PRODUCING WINDS TO 45 MPH AND SMALL HAIL MOVING INTO OSCEOLA COUNTY... AT 220 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS TO AROUND 45 MPH AND SMALL HAIL OVER LAKE KISSIMMEE. THE STORM WAS MOVING NORTHEAST AT 30 MPH AND WILL MOVE INTO CENTRAL OSCEOLA COUNTY. THIS STORM WILL ALSO PRODUCE VERY HEAVY RAIN AND FREQUENT LIGHTNING. IF THIS STORM APPROACHES YOUR AREA...MOVE INDOORS INTO A STRUDY BUILDING AWAY FROM WINDOWS. MRV
Special weather statement, Feb 3, 4:45 PM EST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 445 PM EST FRI FEB 3 2006 FLZ044>046-144-032230- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY- 445 PM EST FRI FEB 3 2006 ...A LINE OF STRONG STORMS CAPABLE OF PRODUCING WINDS UP TO 50 MPH WILL BE AFFECTING SOUTHERN LAKE COUNTY...WESTERN ORANGE COUNTY...WEST CENTRAL SEMINOLE COUNTY... AT 440 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM EUSTIS TO 16 MILES SOUTH OF GROVELAND...MOVING NORTHEAST AT 40 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE MID FLORIDA LAKES...BAY HILL...PINE CASTLE AND BELLE ISLE. TES
Special weather statement, Feb 3, 7:00 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 700 PM EST FRI FEB 3 2006 FLZ041-044-141-040100- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 700 PM EST FRI FEB 3 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER NORTHEASTERN LAKE COUNTY...NORTHWESTERN VOLUSIA COUNTY... AT 654 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS CAPABLE OF PRODUCING STRONG WIND GUSTS. THE STORMS WERE LOCATED NORTH OF STATE ROAD 44...NEAR LAKE WOODRUFF...AND BETWEEN PAISLEY AND CASSIA. THE STORMS WERE MOVING NORTHEAST AT 30 TO 35 MPH. IF THE STORMS STRENGTHEN FURTHER...A WARNING WILL BE ISSUED. BRAGAW
Special weather statement, Feb 3, 7:50 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 750 PM EST FRI FEB 3 2006 FLZ041-044-141-040145- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 750 PM EST FRI FEB 3 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER NORTHEASTERN LAKE COUNTY...NORTHERN VOLUSIA COUNTY... AT 742 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO THUNDERSTORMS IN NORTH LAKE COUNTY CAPABLE OF PRODUCING STRONG WIND GUSTS...ONE OVER PAISLEY...AND ONE BETWEEN EMERALDA AND LADY LAKE. BOTH STORMS WERE MOVING NORTHEAST AT 35 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE LAKE WOODRUFF...CONRAD...AND ASTOR. SHOULD THE STORMS MAINTAIN THEIR STRENGTH...THEY WOULD MOVE ACROSS THE DAYTONA BEACH AREA BETWEEN 845 PM AND 900 PM. IF THE STORMS STRENGTHEN FURTHER...A WARNING WILL BE ISSUED. BRAGAW
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 3:35 AM EST | Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 6 hr |
| Feb 4, 10:48 AM EST | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 7 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.